MAUDE Adverse Event Report: CARESTREAM HEALTH DRX-REVOLUTION MOBILE X-RAY SYSTEM

CARESTREAM HEALTH DRX-REVOLUTION MOBILE X-RAY SYSTEM
Catalog Number 1019397
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause cannot be determined at this time.Csh is waiting for the site to release the drx revolution system so the dealer can ship it to csh in the u.S.For analysis/investigation.Csh will submit a follow up report within the required timeframe.
 
Event or Problem Description
On (b)(6) 2021, carestream health (csh) was informed of an incident related to the drx-revolution mobile x-ray system which occurred at (b)(6) hospital - (b)(6).The dealer alleged a thermal event occurred with the drx revolution system.Three individuals within the vicinity of the system were treated for smoke inhalation and released the same day with no additional treatment required.
 
Additional Manufacturer Narrative
Root cause cannot be determined at this time.Csh is waiting for the site to release the drx revolution system so the dealer can ship it to csh in the u.S.For analysis/investigation.Csh will submit a follow up report within the required timeframe.Follow up #1 - update: the system has been shipped by the korea dealer and has arrived at carestream health for forensic evaluation the week of 08-nov-2021.Carestream health inc.Will provide a 2nd follow up report upon completion of the investigation.
 
Event or Problem Description
On 18-sep-2021, carestream health (csh) was informed of an incident related to the drx-revolution mobile x-ray system which occurred at (b)(6) hospital - korea.The dealer alleged a thermal event occurred with the drx revolution system.Three individuals within the vicinity of the system were treated for smoke inhalation and released the same day with no additional treatment required.
 
Event or Problem Description
On 18-sep-2021, carestream health (csh) was informed of an incident related to the drx-revolution mobile x-ray system which occurred at ewha womens university hospital - korea.The channel partner alleged a thermal event occurred with the drx revolution system.Three individuals within the vicinity of the system were treated for smoke inhalation and released the same day with no additional treatment required.Per the channel partner, there was no patient involvement.
 
Additional Manufacturer Narrative
Root cause cannot be determined at this time.Csh is waiting for the site to release the drx revolution system so the dealer can ship it to csh in the u.S.For analysis/investigation.Csh will submit a follow up report within the required timeframe.Follow up #1 - update: the system has been shipped by the korea dealer and has arrived at carestream health for forensic evaluation the week of 08-nov-2021.Carestream health inc.Will provide a 2nd follow up report upon completion of the investigation.Follow up #2 (final report): carestream health inc (csh) has received and evaluated the drx revolution system.There was evidence of heat and smoke but no visible evidence of flame.The issue is confirmed to be a thermal event linked to a communication & power industries inc.(cpi - manufacturer) generator issue, where the +120 vdc high voltage (hv) cable insulation was most likely punctured by a pin from capacitor c51 resulting in a high energy short circuit.The cpi generator (serial # - (b)(6)) installed for this revolution system (serial # (b)(6)) was manufactured december 2016, prior to the implementation of cpi's corrective actions initiated in feb-2017.Cpi began to ship generators to carestream with hv cables insulated with fiberglass to prevent punctures.No thermal events of this nature have been reported to carestream for revolution systems with cpi generators manufactured after feb-2017 thus indicating the corrective actions implemented by cpi were effective.The thermal event is not considered a safety risk as this failure occurred within the sheet metal enclosure of the generator unit making the thermal event self-contained within the system and did not breach the outer walls (four sides) of the revolution system.The excessive heat generated by the internal thermal event was enough to damage/melt the lower portion of the storage cup holder on the upper rear area of the unit which is still considered to be self-contained within the unit itself.Csh will provide a service exchange of the system.Based on the findings, there will be no additional actions taken.Csh has concluded this investigation.

Brand Name
DRX-REVOLUTION MOBILE X-RAY SYSTEM
Common Device Name
DRX-REVOLUTION MOBILE X-RAY SYSTEM
Manufacturer (Section D)
CARESTREAM HEALTH
150 verona st
rochester NY 14608
Manufacturer (Section G)
CARESTREAM HEALTH
1049 ridge road west
rochester NY 14615
Manufacturer Contact
nancy mejias
150 verona street
rochester 14608
5856278533
MDR Report Key12631162
Report Number1317307-2021-00006
Device Sequence Number4212174
Product Code IZL
UDI-Device Identifier60889971019394
UDI-Public0160889971019394
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation 505
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number1019397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2021
Supplement Date Received by Manufacturer09/18/2021
09/18/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/11/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown